Alert archive / Mississippi / River Flood Warnings in 2016

River Flood Warning 80, NWS Memphis, TN

April 29, 2016Quitman County, Mississippi

NWS Memphis, TN issued this river flood warning at Apr 29, 2016, 11:26 AM CDT for Quitman County, Mississippi. It took effect at May 1, 2016, 7:00 AM CDT. It was in force for 6 hr.

The area

The outline as issued.

The facts

Issued
Apr 29, 2016, 11:26 AM CDT (16:26 UTC)
In effect from
May 1, 2016, 7:00 AM CDT
Expired
May 1, 2016, 1:00 PM CDT
In force
6 hr
Issued by
NWS Memphis, TN
Area
Storm-based polygon
Flood severity
Minor

County Quitman County, MS

The radar

The Memphis radar (KNQA), 112 km from the middle of the area, began a volume at 16:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Coldwater River at Marks (MKSM6).

Action stage
35 ft
Minor stage
39 ft
Moderate stage
41 ft
Major stage
43 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07275950, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

837 
WGUS44 KMEG 291626
FLWMEG
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
1126 AM CDT FRI APR 29 2016

The National Weather Service has issued a Flood Warning for the 
Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-301626-
/O.NEW.KMEG.FL.W.0080.160501T1200Z-160501T1800Z/
/MKSM6.1.ER.160501T1200Z.160501T1200Z.160501T1200Z.NO/
1126 AM CDT FRI APR 29 2016

The National Weather Service in Memphis TN has issued a 

* Flood Warning for 
  the Coldwater River at Marks
* from Sunday May 01 until Sunday May 01.
* At 11 AM Friday the stage was...34.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 39.0 feet Sunday May 01.
* Flood stage is 39.0 feet.
At 39.0 feet, Low lying farm land is flooded in Northern Quitman 
County.  

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
3 follow-up statements
294 
WGUS84 KMEG 300243
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
943 PM CDT FRI APR 29 2016

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-010243-
/O.EXT.KMEG.FL.W.0080.160502T0000Z-160502T0600Z/
/MKSM6.1.ER.160502T0000Z.160502T0000Z.160502T0000Z.NO/
943 PM CDT FRI APR 29 2016

The Flood Warning continues for
  the Coldwater River at Marks
* from Sunday May 01 until Sunday May 01.
* At 09 PM Friday the stage was 34.7 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 39.0 feet Sunday May 01.
* Flood stage is 39.0 feet.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
589 
WGUS84 KMEG 301543
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1043 AM CDT SAT APR 30 2016

The Flood Warning continues for the Coldwater River at Marks.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued later today.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-011543-
/O.EXT.KMEG.FL.W.0080.160501T2217Z-160503T1800Z/
/MKSM6.1.ER.160501T2217Z.160502T1200Z.160503T1200Z.NO/
1043 AM CDT SAT APR 30 2016

The Flood Warning continues for
  the Coldwater River at Marks
* from Sunday May 1 until Tuesday May 3.
* At 10 AM Saturday the stage was 34.8 feet.
* Minor flooding is forecast.
* Maximum forecast stage of 40.0 feet Monday May 2.
* Flood stage is 39.0 feet.
* Forecast to rise above flood stage by Sunday May 1 and continue to
  rise to around 40.0 feet by Monday May 2.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$
504 
WGUS84 KMEG 010129
FLSMEG
FLOOD STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
829 PM CDT SAT APR 30 2016

The Flood Warning continues for the Coldwater River.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A followup Flood Statement will be issued tomorrow morning or sooner if 
conditions warrant.

For graphical river and flood information...please go to 
www.weather.gov and click near Memphis on the map. Then select Rivers
and Lakes AHPS under current conditions.

Do not drive through flooded areas...turn around don't drown.

Stay tuned to your weather radio and your local news media for the 
latest river information.

&&

MSC119-010159-
/O.CAN.KMEG.FL.W.0080.000000T0000Z-160503T1800Z/
/MKSM6.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
829 PM CDT SAT APR 30 2016

Forecast information for
  Coldwater River at Marks
* At 08 PM Saturday the stage was 35.0 feet.
* No flooding is currently forecast.
* Maximum forecast stage of 38.9 feet Monday May 02.
* Flood stage is 39.0 feet.
* Forecast...The river will rise to near 38.9 feet Monday May 02.
* At 39.0 feet...Low lying farm land is flooded in Northern Quitman 
  County

&&

LAT...LON 3452 9042 3452 9013 3437 9007 3421 9010
      3421 9046 3443 9045             

$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Memphis, TN wrote its last area forecast discussion before this river flood warning went out at Apr 29, 11:01 AM CDT, 25 minutes earlier.

Area forecast discussion, Apr 29, 11:01 AM CDT, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1101 AM CDT FRI APR 29 2016

.UPDATE...

MCS WILL CONTINUE TO MOVE EAST ACROSS THE MIDSOUTH THROUGH THE
AFTERNOON HOURS. WILL SEE SOME GUSTY WINDS AND HAIL WITH THE
STRONGER THUNDERSTORMS. LOCALIZED FLASH FLOODING MAY ALSO OCCUR. HAVE
BUMPED UP POPS AND LOWERED TEMPERATURES AS A RESULT OF THE
CONVECTION.

REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS ALONG AND JUST AHEAD
OF THE WARM FRONT WILL OCCUR ACROSS CENTRAL ARKANSAS INTO
NORTHWEST MISSISSIPPI BY THIS EVENING.

KRM

&&

.DISCUSSION... /ISSUED 402 AM CDT FRI APR 29 2016/

EARLY MORNING TEMPERATURES RANGE FROM THE MIDDLE 50S TO MIDDLE 60S
ACROSS THE MIDSOUTH. WINDS ARE LIGHT UNDER CLOUDY SKIES. THE
RADAR IS QUIET FOR NOW ACROSS THE MIDSOUTH...BUT THAT IS EXPECTED
TO CHANGE QUICKLY TODAY. HIGH RESOLUTION MODEL OUTPUT SHOWS A
LARGE AREA OF THUNDERSTORMS DEVELOPING ACROSS EAST OKLAHOMA AND
WEST ARKANSAS OVER THE NEXT FEW HOURS...SHIFTING INTO WESTERN
PORTIONS OF THE MIDSOUTH JUST AFTER SUNRISE.

A DEEP TROUGH IS POSITIONED ACROSS THE WESTERN US...WITH SOUTHWEST
FLOW FROM MEXICO...ACROSS TEXAS AND ACROSS THE SOUTHERN AND
MIDDLE MISSISSIPPI RIVER VALLEY. MULTIPLE MID LEVEL DISTURBANCES
WILL TRACK ACROSS THE MIDSOUTH OVER THE NEXT 24 HOURS OR MORE
RESULTING AN ACTIVE WEATHER PATTERN. THE STORM PREDICTION CENTER
HAS MOST OF THE MIDSOUTH IN A MARGINAL OR SLIGHT RISK FOR SEVERE
THUNDERSTORMS IN BOTH THEIR DAY 1 AND DAY 2 OUTLOOKS. HOWEVER
MODEL GUIDANCE VARIES CONSIDERABLY IN THE EVOLUTION OF THE
CONVECTION. DEW POINTS ARE STILL IN THE LOW 50S ACROSS MOST OF THE
MIDSOUTH. THIS MAKES ME SUSPECT THAT GUIDANCE INSTABILITY FOR THE
AFTERNOON MAY BE A BIT EXAGGERATED. THE GFS HAS CAPE VALUES
APPROACHING 3000 J/KG IN NORTH MISSISSIPPI BY NOON TODAY. THE 00Z
NAM KEPT THE HIGHER INSTABILITY FARTHER SOUTH...BUT THE 06Z RUN
SEEMS TO BE MORE IN LINE WITH THE GFS...EVEN BRINGING ELEVATED VALUES
SIMILAR TO THE GFS INTO SOUTHWEST TENNESSEE. THIS SEEMS UNLIKELY
WITH LIGHT WIND AND DEW POINTS IN THE LOW 50S. DYNAMIC SUPPORT FOR
SEVERE STORMS WILL IMPROVE THIS EVENING...BUT THROUGH THE DAY
TODAY...STORMS SHOULD BE MOSTLY DRIVEN BY THERMODYNAMICS.

LATER THIS EVENING...A WARM FRONT WILL SURGE NORTH. WE SHOULD SEE
MIDDLE TO UPPER 60 DEGREE DEW POINTS ACROSS SOUTHERN PORTIONS OF
THE MIDSOUTH BY SUNSET...BUT AGAIN...LOOKING AT CURRENT OBS THIS
MAY BE EXAGGERATED. A 45-50KT LLJ WILL ADD ADDITIONAL DYNAMIC
SUPPORT FOR CONVECTION OVERNIGHT. BY SUNRISE TOMORROW IS SHOULD BE
ORIENTED ALONG THE MISSISSIPPI RIVER VALLEY. EXPECT NUMEROUS
THUNDERSTORMS TONIGHT AND LIKELY THE GREATEST CHANCE OF STRONG TO
SEVERE STORMS.

BY SUNDAY...THE MIDLEVEL FLOW ACROSS THE MIDSOUTH WILL DEAMPLIFY
A BIT AS A SHORTWAVE RIDGE BUILDS OVER THE CENTRAL PLAINS. A
NEUTRALLY TILTED SHORTWAVE TROUGH WILL SHIFT ACROSS THE
MISSISSIPPI RIVER VALLEY MIDDAY SUNDAY. DOWNSTREAM OF THE
TROUGH...SHOWERS AND THUNDERSTORMS WILL REMAIN MORE LIKELY ACROSS
NORTH MISSISSIPPI AND WEST TENNESSEE...WITH DECREASING RAIN
CHANCES WEST OF THE RIVER. HOWEVER...CONFIDENCE IN THE FORECAST
THROUGH THE WEEKEND IS LOW.

THINGS LOOK MORE CLEAR CUT EARLY NEXT WEEK. A COLD FRONT IS
EXPECTED TO MOVE THROUGH THE AREA. TEMPERATURES WILL TURN
COOLER MONDAY. MORNING LOWS MAY EVEN DIP INTO THE UPPER 40S FOR
THE COOLEST PORTIONS OF THE MIDSOUTH MONDAY MORNING. MOST OF US
WILL SEE TEMPERATURES IN THE 50S. HIGHS SHOULD BE MOSTLY IN THE
UPPER 60S TO LOW 70S.

ZONAL FLOW EARLY IN THE WORK WEEK WILL TRANSITION TO STRONG
NORTHWEST FLOW BY MIDWEEK AS A STRONG RIDGE BUILDS ACROSS THE
ROCKIES. TEMPERATURES LOOK SEASONABLE FOR THE UPCOMING WORK WEEK
WITH NO SIGNIFICANT WEATHER SYSTEMS EXPECTED.

30

&&

.AVIATION...

12Z TAF CYCLE

VFR CONDS CURRENTLY AT ALL TERMINALS. EASTERLY WINDS AROUND 5 KTS
WILL GRADUALLY BECOME MORE SOUTHEASTERLY AND INCREASE TO NEAR 10
KTS BY LATE MORNING. SHRA AND TSRA ACTIVITY EXPECTED LATE THIS
MORNING AND AFTERNOON AT ALL TERMINALS...WITH TSRA TEMPO TIMED AT
29/16Z FOR KJBR AND SHORTLY AFTER FOR KMEM AND KMKL. REDUCED VSBY
TO MVFR CAT WITH TSRA. GUIDANCE SUGGESTS TSRA ACTIVITY CONTINUING
INTO THE OVERNIGHT WITH WINDS INCREASING AND BECOMING MORE
SOUTHERLY AHEAD OF APPROACHING FRONT. WITH THE EXCEPTION OF KTUP
LEFT AT LEAST VCTS IN THROUGH END OF PERIOD FOR THIS REASON WITH
WINDS UP TO 15 KTS.

ZDM

&&

.AVIATION...

&&

.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 29, 4:22 AM CDT, 7 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
422 AM CDT FRI APR 29 2016

ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-
MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-301130-
ALCORN-BENTON MS-BENTON TN-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-
COAHOMA-CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-
DUNKLIN-DYER-FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-
HENDERSON-HENRY-ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-
LEE AR-LEE MS-MADISON-MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-
PANOLA-PEMISCOT-PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-
RANDOLPH-SHELBY-ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-
TISHOMINGO-TUNICA-UNION-WEAKLEY-YALOBUSHA-
422 AM CDT FRI APR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS...
THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE
MIDSOUTH. THE GREATEST POTENTIAL FOR SEVERE STORMS IS EXPECTED
TONIGHT ACROSS EAST CENTRAL ARKANSAS AND NORTHWEST MISSISSIPPI.
DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A FEW STRONG TO SEVERE THUNDERSTORMS WILL REMAIN POSSIBLE THROUGH
THE WEEKEND WITH THE FOCUS SHIFTING MORE INTO NORTH MISSISSIPPI BY
SUNDAY.DAMAGING THUNDERSTORM WIND AND HAIL LOOK TO BE THE MOST LIKELY
THREATS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Apr 29, 10:33 AM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
1033 AM CDT FRI APR 29 2016

ARZ027-035-036-048-049-058-291615-
PHILLIPS AR-ST. FRANCIS AR-CRITTENDEN AR-CROSS AR-LEE AR-POINSETT AR-
1033 AM CDT FRI APR 29 2016

...THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A SIGNIFICANT
WEATHER ADVISORY UNTIL 1115 AM CDT FOR...

PHILLIPS COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...

AT 1033 AM CDT...A LINE OF STRONG THUNDERSTORMS PRODUCING WINDS AT
LEAST 40 MPH WAS LOCATED ALONG A LINE EXTENDING FROM NEAR BEEDEVILLE
TO NEAR CRUMROD...AND MOVING NORTHEAST AT 35 MPH.

VERY HEAVY RAIN ALONG WITH CONTINUOUS CLOUD TO GROUND LIGHTNING ARE
ALSO POSSIBLE WITH THIS THUNDERSTORM.

PEOPLE IN PHILLIPS...ST. FRANCIS...NORTHWESTERN CRITTENDEN...CROSS...
LEE AND POINSETT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.

LAT...LON 3500 9115 3502 9104 3571 9104 3568 9049
      3473 9057 3464 9050 3463 9052 3470 9055
      3443 9057 3431 9066 3437 9068 3437 9076
      3421 9085 3424 9094 3414 9082 3414 9083
      3412 9112 3434 9100 3473 9105 3491 9115
TIME...MOT...LOC 1533Z 243DEG 29KT 3542 9115 3420 9106

The office that day

Everything else NWS Memphis, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 29, 12:11 PM CDTSpecial Weather StatementMEGDeSoto, Marshall, Panola, Tate49 min
Apr 29, 12:41 PM CDTSpecial Weather StatementMEGTallahatchie49 min
Apr 29, 12:47 PM CDTFlash Flood WarningMEGDeSoto3 hr
Apr 29, 1:05 PM CDTSpecial Weather StatementMEGBenton, Lafayette, Marshall40 min
Apr 29, 1:20 PM CDTSevere Thunderstorm WarningMEGBenton, Lafayette, Marshall, Tippah, Union40 min
Apr 29, 1:31 PM CDTSpecial Weather StatementMEGYalobusha44 min
Apr 29, 2:13 PM CDTSpecial Weather StatementMEGCalhoun, Chickasaw, Pontotoc47 min
Apr 29, 2:26 PM CDTTornado WarningMEGCalhoun, Chickasaw, Pontotoc49 min
Apr 29, 2:51 PM CDTFlash Flood WarningMEGAlcorn, Benton, Prentiss, Tippah, Union3 hr
Apr 29, 3:03 PM CDTSevere Thunderstorm WarningMEGChickasaw, Itawamba, Lee, Monroe57 min
Apr 29, 3:26 PM CDTFlash Flood WatchMEGCoahoma, DeSoto, Tunica19 hr
Apr 29, 3:31 PM CDTTornado WarningMEGMonroe44 min
Apr 29, 4:07 PM CDTSevere Thunderstorm WarningMEGMonroe23 min

Nearby

River Flood Warnings in Mississippi, 2016Every river flood warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.